These products are consumed mainly by adolescents and young people and contain highly toxic, volatile and even flammable chemicals.
The consumption of so-called poppers can cause intoxication due to overdose, in addition to increasing the possibility of suffering a heart attack.
The most common adverse effects from its consumption are dizziness, vomiting, decreased blood pressure or tachycardia.
The Federal Commission for the Protection against Sanitary Risks (Cofepris) published an alert for the consumption of products called poppers. They are usually used for recreational purposes although in reality they contain highly toxic, irritating, volatile and flammable chemical substances, in addition to being highly addictive.
Based on the information, these products are commonly marketed in liquid presentation contained in small bottles for consumption by inhalation. Especially among the youth and adolescent population is where they enjoy the greatest popularity.
Consequences of its consumption
Some of the uses of “poppers” son as psychoactive substances and/or sexual stimulants. These products produce a state of euphoria and non-repression, which could increase unsafe sexual practices that lead to contracting sexually transmitted infections (STIs).
The tolerance that consumers have for these products is one of the greatest dangers. Due to the short duration of its effects, people need higher doses, which increases the risk of poisoning due to overdose and suffering adverse effects, among the most common of which are dizziness, vomiting, decreased blood pressure or tachycardia.
Other health effects that can develop such as consequence of the consumption of “poppers” They are: irritation of the respiratory tract, triggering breathing difficulties; chronic cough; bronchitis; and lipoid pneumonia. It can also cause eye injuries, vision disorders and, in some cases, vision loss.
Likewise, it has been identified that prolonged abuse of this substance can affect peripheral nerves, causing muscle weakness, numbness and difficulty coordinating movements. In addition, they can have negative effects on the cardiovascular system, causing a decrease in blood pressure, tachycardia, arrhythmias, ventricular fibrillation and even increasing the risk of suffering a heart attack.
The Cofepris adds that the simultaneous use of “poppers” with other stimulant-type drugs (such as MDMA, metfentamine and cocaine) or medications (erection prolongation or medication for high blood pressure) can subject the cardiovascular system to extra effort, which will be more intense and dangerous the higher the dose and frequency of use of these substances.
The compounds found in these products are amyl, isobutyl, isopropyl or butyl nitrite, which are characterized by being, in some cases, a colorless liquid and in others, having a yellow color. In addition, they are toxic, irritating, highly volatile and flammable.
Characteristics and chemical safety of the nitrites contained in the “poppers”
Due to the above, Cofepris recommends that the general population not acquire or use these substances, as well as avoid using them in combination with other legal or illegal substances due to the health risks that their consumption triggers.
If you identify the product with the indicated characteristics, do not purchase it and have information on possible marketing, carry out the corresponding health complaint online or to the number 800 033 5050.
5 tips to avoid fines from Cofepris for your digital medical advertising
Cofepris health alert for falsification of hepatitis B vaccine: This is how you can identify it
Cofepris publishes an indication for the new molecule against prostate cancer
#Cofepris #publishes #alert #avoid #consumption #poppers